I am having the darnedest time lately. Had some digestional problems that lasted a couple of weeks (no BG effect). Doc gave me some high power antibiotics; the first two days were fine, but Saturday, I was a mess. Could not even walk a straight line. Final pill was this morning and digestion seems back to normal, so I was relieved.
Now, the digestional problems are solved (did I mention that I had sedation dental work on Friday) and my BGs are through the roof. I have taken 8.4 bolus units and my BG is swinging betweem 150 (the day's low) and 256. Oh, and all I have eaten today is a piece of toast and a 1/4 cup of applesauce (still watching the digestional problems.)
At 5:00, I was 158. At 6:00, I am 256. I have changed my equipment out three times today....
Out of ideas, and I plan to eat, as I am starving! Thoughts? Suggestions?
Is it the end of an insulin bottle? Maybe try a new one?
Kind of the middle. I have changed so many times to day, I am holding steady. Great idea! As always, thanks.
Could be the sedation from the dental work... Or if the antibiotics had any steroid in them. New medicine always gives me huge swings for a day or two.
Increase your insulin. Infections will increase your blood sugars. I had a kidney infection once and had to literally double all my insulin to get it down. The antibiotics won't work as well if you don't keep your sugars down. Test a lot and increase your insulin more. If you have a pump is the injection site and tubes all ok? I just would take lots more insulin. Call your Endo and get their opinion. Mine was the one who told me to double my doses. I only increased a little - still high - doubled and damn Doc was right. it worked.
I tried it all. This morning I totally gave up with the equipment--new set and new insulin. Been about 100 all day--I finally had some food! (all low carb of course)
Maybe AR was right with the insulin.... Thanks